MAUDE Adverse Event Report: DEPUY SPINE INC TRIAL INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC TRIAL INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number TFT20103T
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, the tip of the inserter was bent while inserting trial.The surgery was completed successfully without any surgical delay.No fragments were generated.The patient outcome was unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.G4: device is not distributed in the united states, but is similar to device marketed in the usa.H3, h6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the tip of the trial inserter inner shaft was found with slight bending condition.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.According to the surgical technique, 112696-190424 dsem conduit curved tlif system, page 11-12.The appropriate size must be selected.Attach the knob to the trial inserter.Next inserter the inner pin.Make sure the trial inserter is properly assembled b inserting the inner pin with the spherical tip into the trial inserter tube with the yellow handle.The components are engaged by tightening the knob on the back of the yellow handle.Position the spherical tip of the trial inserter into the trial and attach the trial to the inserter by turning the knob on the back of the inserter.The trial can be positioned between 0 and 90 degree while engaged with the trial inserter by unscrewing the knob on the yellow handle.This allows for repositioning of the trial without detachment from the inserter.The longitudinal alignment of the trial and inserter ensures straight introduction of the trial along the transforaminal route.Inserter the trial into the disc space, ensuring that the orientation of the trial is correct.Controlled and light hammering on the inserter may be required to advance the trial into the intervertebral disc space.The tip should be positioned near the the anterior edge of the adjacent vertebral bodies.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional evaluation was not as it is not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the trial inserter inner shaft would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review: a review of the receiving inspection (ri), trial inserter inner shaft was conducted identifying that the lot number was nn185388 released in one batch.Batch 1: lot qty (b)(4) units were released 26 sep 2022 on with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Note: dhr information was retrieved from (b)(4) as it is the same lot number.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TRIAL INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key20545343
Report Number1526439-2024-02761
Device Sequence Number20697859
Product Code MAX
UDI-Device Identifier10705034557960
UDI-Public(01)10705034557960(10)NN185388
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTFT20103T
Device Lot NumberNN185388
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/28/2024
12/04/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/02/2024
12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown